Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 177, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 14, 2006, 7:42 AM CDT for Tama County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2006, 7:42 AM CDT (12:42 UTC)
- Expired
- Jun 14, 2006, 8:32 AM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Tama County, IA
The radar
The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 141242
SVRDMX
IAC171-141345-
/O.NEW.KDMX.SV.W.0177.060614T1242Z-060614T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
742 AM CDT WED JUN 14 2006
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN TAMA COUNTY IN CENTRAL IOWA.
* UNTIL 845 AM CDT.
* AT 737 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CONRAD...OR 28 MILES SOUTHWEST OF
WATERLOO...AND MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR GLADBROOK BY 750 AM CDT.
NEAR GARWIN BY 800 AM CDT.
NEAR TOLEDO BY 810 AM CDT.
NEAR TAMA BY 815 AM CDT.
THE LOCATION OF LINCOLN IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
LAT...LON 4229 9267 4229 9278 4206 9276 4187 9268
4187 9239
$$
COGIL2 follow-up statements
000
WWUS53 KDMX 141316
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
816 AM CDT WED JUN 14 2006
IAC171-141345-
/O.CON.KDMX.SV.W.0177.000000T0000Z-060614T1345Z/
TAMA IA-
816 AM CDT WED JUN 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN TAMA
COUNTY UNTIL 845 AM CDT...
AT 815 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR TAMA...OR 24 MILES NORTHWEST OF MARENGO...AND
MOVING SOUTHEAST AT 40 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN TAMA COUNTY...INCLUDING THE LOCATION OF TAMA.
LAT...LON 4229 9267 4229 9278 4206 9276 4187 9268
4187 9239
$$000
WWUS53 KDMX 141332
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
832 AM CDT WED JUN 14 2006
IAC171-141342-
/O.CAN.KDMX.SV.W.0177.000000T0000Z-060614T1345Z/
TAMA IA-
832 AM CDT WED JUN 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TAMA COUNTY HAS BEEN
CANCELLED...
AT 828 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
ADDITIONAL THUNDERSTORMS WILL MOVE INTO TAMA COUNTY FROM GRUNDY
COUNTY THROUGH 9 AM. THESE STORMS WILL PRODUCE HEAVY RAINFALL IN
ADDITION TO SOME HALF INCH SIZED HAIL.
LAT...LON 4229 9267 4229 9278 4206 9276 4187 9268
4187 9239
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:34 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 14, 3:34 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 AM CDT WED JUN 14 2006 .DISCUSSION... A WEAK FRONTAL BOUNDARY REMAINS STALLED NEAR THE IA/MN BORDER THIS MORNING. CONVECTION HAS BEEN FIRING THE PAST SEVERAL HOURS ACROSS MN AND THE DAKOTAS ALONG A BAND OF MOISTURE CONVERGENCE ALG 305K ISENT SFC AND IS BEING ENHANCED BY AN APPROACHING SHORTWAVE AND GOOD JET STRUCTURE WITH THE RIGHT ENTRANCE REGION OF THE UPPER JET PROMOTING UPPER LEVEL DIVERGENCE. EXPECT THE ACTIVITY TO GRADUALLY SLIDE SOUTH INTO NORTHERN IOWA THIS MORNING THEN BECOME MORE SCATTERED OVER THE NORTHEAST THIS AFTERNOON. EXPECT HIGHS TODAY TO BE NEAR TO SLIGHTLY WARMER THAN YESTERDAY WITH THE EXCEPTION ACROSS THE NORTHEAST WHERE CLOUD COVER MAY HOLD TEMPS DOWN A FEW DEGREES. STRONG THETA-E ADVECTION COMMENCES OVER THE NORTHWESTERN FORECAST AREA LATE TONIGHT AND THIS COMBINED WITH THE LOW LEVEL JET LEANING INTO THIS REGION BY THURSDAY MORNING WILL LEAD TO CHANCES FOR A FEW ELEVATED THUNDERSTORMS...WHICH WILL BE ROOTED AT OR ABOVE 600 MB. SOME OF THIS ACTIVITY WILL PASS ACROSS THE NORTH ON THURSDAY MORNING. ANOTHER CONCERN ON THURSDAY IS TEMPERATURES. THE POTENTIAL FOR A THERMODYNAMICALLY DRIVEN BROKEN MID CLOUD DECK IS HIGH AND WILL HAVE AN IMPACT ON TEMPERATURES. FOR THIS REASON HAVE LEANED TOWARD THE COOLEST FWC MOS GUIDANCE WITH THE EXCEPTION FOR THE FAR WEST WHERE EXPECT THE MOST SUNSHINE DURING THE AFTERNOON. A STRONG CAP MOVES OVER MUCH OF IOWA BY LATE THURSDAY WITH +13C TO +15C 700 MB TEMPERATURES ARRIVING AND WILL THEREFORE WILL INHIBIT CONVECTION FOR MUCH OF THE AREA. FRIDAY STILL ON TARGET TO BE THE WARMEST DAY OF THE WEEK WITH A GOOD SOUTHWEST FLOW DEVELOPING OF APPROACHING FRONTAL BOUNDARY. THIS LOW LEVEL FLOW ALONG WITH 850 MB TEMPS OF +20C SHOULD TRANSLATE IN TEMPERATURES AROUND 90 MOST LOCATIONS...A LITTLE COOLER OVER THE FAR WEST WITH A FEW MORE CLOUDS TO CONTEND WITH. MID RANGE MODELS TONIGHT ARE MORE AGGRESSIVE THEN PREVIOUS RUNS WITH THE APPROACHING BOUNDARY AND EASTWARD PROGRESSION OF THE UPPER LEVEL RIDGE. THE CAP BEGINS TO ERODE OVER THE WEST LATE IN THE DAY WITH 700 MB TEMPS FALLING INTO THE +8C TO +10C RANGE. HAVE LEANED WITH A GFS/PARALLEL NAM SOLUTION WITH CONVECTION DEVELOPING LATE FRIDAY AFTERNOON OVER WESTERN IOWA. ACTIVITY WILL CONTINUE FRIDAY NIGHT. TRAINING OF STORMS ALONG THE BOUNDARY MAY BECOME A CONCERN. CORFIDI VECTORS BECOME ALMOST NON EXISTENT AND THE 850-300MB MEAN WIND IS PARALLEL TO THE BOUNDARY. CONVECTIVE CHANCES ON SATURDAY MAY NEED TO BE INCREASED WITH FUTURE PACKAGES BUT FOR NOW HAVE FOLLOWED COLLABORATION WITH OTHER OFFICES WITH ONLY 20 POPS DUE TO OVERALL UNCERTAINTY. NO CHANGES BEYOND SATURDAY. .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && DONAVON
Hazardous weather outlook, Jun 14, 5:10 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 510 AM CDT WED JUN 14 2006 IAZ004>007-015>017-024>028-036>039-049-050-062-151015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA-POWESHIEK- 510 AM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. A FEW STORMS MAY PRODUCE SMALL HAIL HOWEVER NO SEVERE STORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON FRIDAY. THE GREATEST THREAT WILL BE WEST OF INTERSTATE 35 LATE FRIDAY AFTERNOON AND EVENING. THERE IS ALSO A THREAT FOR HEAVY RAINFALL WEST OF INTERSTATE 35 FRIDAY NIGHT WITH THE POTENTIAL FOR NUMEROUS SLOW MOVING STORMS AFFECTING THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND FRIDAY NIGHT. IAZ023-033>035-044>048-057>061-070>075-081>086-092>097-151015- POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 510 AM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT A FEW NON SEVERE STORMS ARE POSSIBLE NORTH OF HIGHWAY 30 ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON FRIDAY. THE GREATEST THREAT WILL BE WEST OF INTERSTATE 35 LATE FRIDAY AFTERNOON AND EVENING. THERE IS ALSO A THREAT FOR HEAVY RAINFALL WEST OF INTERSTATE 35 FRIDAY NIGHT WITH THE POTENTIAL FOR NUMEROUS SLOW MOVING STORMS AFFECTING THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND FRIDAY NIGHT. DONAVON
In the hours before
Local storm report, Jun 14, 7:15 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
715 AM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL N GENEVA 42.67N 93.13W
06/14/2006 E0.88 INCH FRANKLIN IA TRAINED SPOTTER
&&
FILLBACHLocal storm report, Jun 14, 7:24 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
724 AM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HAIL N ACKLEY 42.55N 93.06W
06/14/2006 E0.75 INCH HARDIN IA TRAINED SPOTTER
&&
FILLBACHLocal storm report, Jun 14, 7:31 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
731 AM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM HAIL 4 SE ACKLEY 42.51N 92.98W
06/14/2006 E0.75 INCH GRUNDY IA TRAINED SPOTTER
&&
FILLBACHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:07 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 38 min |
| Jun 14, 9:47 AM CDT | Severe Thunderstorm Warning | DMX | Worth | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.